Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 334, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2011, 1:26 PM CDT for Cross County, Lee County, St. Francis County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 1:26 PM CDT (18:26 UTC)
- Expired
- May 1, 2011, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:22 PM CDT | TSTM WND DMG | 2 S Parkin, AR | MULTIPLE TREES DOWN...HOMES DAMAGED AND POWER LINES DOWN AT HWY 75 AND 306 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS54 KMEG 011826
SVRMEG
ARC037-077-123-011915-
/O.NEW.KMEG.SV.W.0334.110501T1826Z-110501T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 215 PM CDT
* AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF
WHEATLEY...OR 7 MILES WEST OF COTTON PLANT...AND MOVING EAST AT 50
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...PALESTINE...PARKIN...WYNNE AND VILLAGE CREEK STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 9115 3501 9114 3501 9105 3524 9105
3544 9053 3544 9050 3487 9050 3485 9110
3487 9110 3488 9112 3491 9112 3492 9116
TIME...MOT...LOC 1827Z 263DEG 43KT 3503 9125
$$1 follow-up statement
740
WWUS54 KMEG 011902
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT SUN MAY 1 2011
ARC077-011912-
/O.CAN.KMEG.SV.W.0334.000000T0000Z-110501T1915Z/
LEE AR-
202 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE COUNTY IS
CANCELLED...
AT 202 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3501 9102 3526 9100 3544 9053 3544 9050
3503 9050 3491 9100 3493 9107 3492 9108
3495 9108
TIME...MOT...LOC 1902Z 263DEG 43KT 3508 9074
$$
ARC037-123-011915-
/O.CON.KMEG.SV.W.0334.000000T0000Z-110501T1915Z/
CROSS AR-ST. FRANCIS AR-
202 PM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ST. FRANCIS AND CROSS COUNTIES...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CALDWELL...OR NEAR FORREST CITY...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON...PALESTINE...PARKIN...WYNNE...COLTON...TOGO...
COLDWATER...TWIST...ELLIS CHAPEL...HAMLIN...L'ANGVILLE...FAIR FIELD
AND MC ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9102 3526 9100 3544 9053 3544 9050
3503 9050 3491 9100 3493 9107 3492 9108
3495 9108
TIME...MOT...LOC 1902Z 263DEG 43KT 3508 9074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:44 PM CDT, 42 minutes earlier.
Area forecast discussion, May 1, 12:44 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN MAY 1 2011
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1204 PM CDT SUN MAY 1 2011/
DISCUSSION...16Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM LOWER MICHIGAN BACK THROUGH WESTERN
KENTUCKY/SOUTHEAST MISSOURI AND THROUGH EAST TEXAS. LATEST WATER
VAPOR SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A MID LEVEL
SHORTWAVE OVER OKLAHOMA EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. THIS
SHORTWAVE TROUGH IS EXPECTED TO MOVE NORTHEAST UP THE WESTERN
PERIPHERY OF THE UPPER LEVEL RIDGE AXIS INTO THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR-
88D RADAR TRENDS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LINE FROM THE I-35 TO I-40 CORRIDOR.
I AM BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 AS THE
SUBTLE MID LEVEL SHORTWAVE COMBINES WITH A DESTABILIZING AIRMASS
ACROSS THE ABOVE MENTIONED AREA. SOMEWHAT FAVORABLE UPPER
DIVERGENCE PRODUCED BY A 120 KT JET STREAK...MOST UNSTABLE CAPE
VALUES BETWEEN 2500-3000 J/KG...STEEPENING 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 7 C/KM...SUGGEST A POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY
EVENING. ALSO...0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN
250-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN
45-60 KTS ALSO INDICATE A POTENTIAL FOR TORNADOES. AT THIS TIME
CONFIDENCE IS HIGHEST FOR A DAMAGING WIND THREAT AND A SECONDARY
THREAT FOR HAIL AND PERHAPS A TORNADO OR TWO.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...MANY AREAS ALONG
AND NORTH OF I-40 OVER THE PAST 15 HOURS HAVE RECEIVED 2 TO 6
INCHES OF RAINFALL. HOWEVER...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED WITH THE POTENTIAL FOR TRAINING STORMS HAVE
INCREASED THE RAINFALL POTENTIAL IN THE EXISTING FLASH FLOOD WATCH
AND EXTENDED THE EXPIRATION OF THE FLASH FLOOD WATCH TO 00Z (7 PM
CDT) WEDNESDAY.
UPDATED GRIDS WILL BE AVAILABLE SHORTLY TO ACCOUNT FOR THESE
LATEST SHORT TERM TRENDS.
CHASKELSON
PREV DISCUSSION... /ISSUED 631 AM CDT SUN MAY 1 2011/
CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.
TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.
NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.
TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT
WILL BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.
TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.
THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.
FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.
SJM
.AVIATION...
18Z TAFS
A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.
30/SIRMON
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 56 58 48 / 100 90 90 90
MKL 74 55 58 48 / 100 80 90 90
JBR 70 50 55 46 / 100 100 90 90
TUP 82 65 74 54 / 60 30 60 90
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 12:26 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1226 PM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1226 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TODAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH INTO EARLY NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MID SOUTH THIS AFTERNOON AND TONIGHT. SJM/CJC
In the hours before
Special weather statement, May 1, 11:56 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CDT SUN MAY 1 2011 ARZ028-TNZ048-049-011745- MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN- 1156 AM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1245 PM CDT FOR... SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF JOINER AT 1157 AM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK...KEISER...LUXORA...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE. && LAT...LON 3587 9019 3584 8947 3544 8998 3544 9029 TIME...MOT...LOC 1657Z 223DEG 44KT 3554 9012
Local storm report, May 1, 12:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 3 S MILLINGTON 35.29N 89.89W
05/01/2011 SHELBY TN TRAINED SPOTTER
10 INCHES OF RUNNING WATER ON AMHERST ROAD IN FRONT OF
LUCY ELEMENTARY SCHOOL.
&&
MRMSpecial weather statement, May 1, 12:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1241 PM CDT SUN MAY 1 2011 ARZ028-MOZ113-115-TNZ001-002-019-048-011830- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-LAKE TN-OBION TN- DYER TN- 1241 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 130 PM CDT FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... PEMISCOT COUNTY IN SOUTHEAST MISSOURI... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF HELOISE AT 1241 PM CDT... MOVING NORTH AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE... CARUTHERSVILLE...DYERSBURG...GOSNELL...HAYTI...LUXORA...OSCEOLA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND SUNK LAKE. && LAT...LON 3635 8988 3634 8907 3566 8965 3573 9019 TIME...MOT...LOC 1741Z 197DEG 27KT 3604 8962
Special weather statement, May 1, 12:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1250 PM CDT SUN MAY 1 2011 ARZ018-026>028-MOZ113-011830- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO- 1250 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 130 PM CDT FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES EAST OF WEINER AT 1250 PM CDT... MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...BONO...BROOKLAND... CARAWAY...CROWLEYS RIDGE STATE PARK...JONESBORO...LAKE CITY...LAKE FRIERSON STATE PARK...LEACHVILLE...MANILA...MONETTE AND TRUMANN... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3606 9069 3604 8996 3558 9053 3558 9104 TIME...MOT...LOC 1750Z 225DEG 40KT 3570 9073
Special weather statement, May 1, 12:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1255 PM CDT SUN MAY 1 2011 ARZ026-027-035-011845- CROSS AR-CRAIGHEAD AR-POINSETT AR- 1255 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 PM CDT FOR... EXTREME SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... CROSS COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF CHERRY VALLEY AT 1255 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3571 9103 3571 9039 3515 9073 3515 9104 TIME...MOT...LOC 1755Z 223DEG 43KT 3556 9074
Local storm report, May 1, 1:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
116 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/01/2011 CRAIGHEAD AR TRAINED SPOTTER
FLOODING OVER MANY STREETS AND ROADS IN
JONESBORO...CARRAWAY RD...NETTLETON ROAD AND GRANT AVE
INTERSECTION WITH CARRAWAY RD.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Special Weather Statement | MEG | Randolph | 35 min |
| Apr 30, 7:22 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Apr 30, 7:37 PM CDT | Special Weather Statement | MEG | Greene | 38 min |
| Apr 30, 8:03 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| Apr 30, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 50 min |
| Apr 30, 10:23 PM CDT | Special Weather Statement | MEG | Randolph | 37 min |
| Apr 30, 11:20 PM CDT | Special Weather Statement | MEG | Clay | 25 min |
| Apr 30, 11:31 PM CDT | Special Weather Statement | MEG | Craighead | 44 min |
| May 1, 12:31 AM CDT | Special Weather Statement | MEG | Cross, Poinsett | 44 min |
| May 1, 12:42 AM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
| May 1, 1:35 AM CDT | Special Weather Statement | MEG | Cross | 25 min |
| May 1, 2:01 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
| May 1, 3:02 AM CDT | Special Weather Statement | MEG | Crittenden | 28 min |
| May 1, 3:11 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 49 min |
| May 1, 4:47 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 9 hr |
| May 1, 6:41 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 34 min |
| May 1, 7:12 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| May 1, 9:12 AM CDT | Special Weather Statement | MEG | Lee | 48 min |
| May 1, 10:00 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 45 min |
| May 1, 10:37 AM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 53 min |
| May 1, 10:45 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 9 hr |
| May 1, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 23 min |
| May 1, 11:20 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 40 min |
| May 1, 11:29 AM CDT | Flash Flood Warning | MEG | Mississippi | 6 hr |
| May 1, 11:56 AM CDT | Special Weather Statement | MEG | Mississippi | 49 min |
| May 1, 12:41 PM CDT | Special Weather Statement | MEG | Mississippi | 49 min |
| May 1, 12:50 PM CDT | Special Weather Statement | MEG | Craighead | 40 min |
| May 1, 12:55 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 50 min |
| May 1, 1:33 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
| May 1, 1:41 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 6 hr |
| May 1, 2:11 PM CDT | Special Weather Statement | MEG | Mississippi | 49 min |
| May 1, 2:15 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 60 min |
| May 1, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 43 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 51 min |
| May 1, 2:42 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi | 48 min |
| May 1, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 52 min |
| May 1, 2:59 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 46 min |
| May 1, 3:10 PM CDT | Tornado Warning | MEG | Crittenden | 41 min |
| May 1, 3:59 PM CDT | Flash Flood Warning | MEG | Crittenden, Mississippi | 3 hr |
| May 1, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.